Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 7, 2011, 1:34 PM EDT for Cecil County, Maryland. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2011, 1:34 PM EDT (17:34 UTC)
- Expired
- Sep 7, 2011, 2:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Philadelphia/Mount Holly
County Cecil County, MD
The radar
The Dover AFB radar (KDOX), 87 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
230
WWUS81 KPHI 071734
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT WED SEP 7 2011
MDZ008-012-071830-
CECIL MD-KENT MD-
134 PM EDT WED SEP 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND KENT COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ELKTON...MOVING NORTH AT 30
MPH. THE THUNDERSTORM WILL BE NEAR NORTH EAST...BAY VIEW AROUND 145
PM...CALVERT AND FAIR HILL AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3938 7607 3941 7605 3942 7602 3945 7600
3946 7602 3951 7599 3953 7600 3954 7607
3956 7610 3972 7610 3971 7579 3928 7576
3931 7610 3938 7610
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 7, 1:10 PM EDT, 24 minutes earlier.
Area forecast discussion, Sep 7, 1:10 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
110 PM EDT WED SEP 7 2011
.SYNOPSIS...
A FRONTAL BOUNDARY OVER THE EASTERN UNITED STATES WILL DRIFT SLOWLY
NORTHWARD. THIS FRONT AS WELL AS LOW PRESSURE WHICH IS THE
REMNANTS OF TROPICAL STORM LEE WILL CONTINUE TO BRING ABUNDANT
MOISTURE TO THE REGION. THE FRONT AND THE LOW WILL GRADUALLY WEAKEN
BY THE END OF THE WEEK AND PRECIPITATION CHANCES WILL DECREASE.
ANOTHER FRONTAL BOUNDARY FROM THE NORTH MAY ARRIVE IN OUR REGION
LATE SATURDAY NIGHT OR EARLY SUNDAY. A COLD FRONT MAY APPROACH FROM
THE NORTHWEST ON TUESDAY OR TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED TO BETTER REFLECT ONGOING PRECIPITATION AND TEMPERATURE
TRENDS. PLUME OF CONVECTION IS SLIGHTLY EAST OF 12Z WRF-NMM
FORECAST POSITION PUTTING THE WESTERN SIDE OF OUR CWA AT MOST RISK
THROUGH THE AFTERNOON. WE ARE ALSO REACHING OUR CONVECTIVE TEMP IN THE WARM
SECTOR AND SOME OTHER SHOWERS ARE DEVELOPING THERE.
OVC SKIES BECOME BKN EARLY THIS AFTN AT LEAST ALONG I95 SEWD AND
IT HEATS UP. SHOWERS/SCT TSTMS MAINLY DEL VALLEY EMD WEST WARD.
QPF AMTS GENERALLY UNDER ONE QUARTER INCH E OF I95...BUT ISO 2.5
INCH AMTS POSSIBLE E PA AND NE MD.
SE WINDS G 20 KTS THIS AFTN.
OUR FCST PARTIALLY REFLECTS 06Z/7 SPC TOR RISK BY PUTTING IN GWINDS.
THINK THE BEST CHC OF TOR PRODUCTION IF ANY...IS E MD. PLS FOLLOW
SPC DISCUSSIONS AND ANY SVR/TOR WARNINGS WE MIGHT ISSUE THIS AFTN.
BULK SHEAR IS NOMINAL AND TT ARE POOR BUT LOW LEVEL SHEAR MIGHT BE
THE KEY FOR ANY STG CONVECTION ADJACENT CHES BAY TDY.
RELIED ON THE WARMER GFS MAV TEMPS...PER PARTIAL CLEARING AND
00Z/7 EC MAX TEMP FCST.
PNS'S FOR 3.5 OR HIGHER STP POSTING THIS MORNING AS TIME AVAILS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
FFA CONTD THRU TONIGHT. CONCERN IS REBUILDING OF KI...BECOMING
UNSTABLE ALOFT AND WRINGING OUT REMAINING TROP MOISTURE...ESP NE
NJ WHERE NICE CONFIGURATION FOR ESE INFLOW SUBTLE LIFT TO FORCE
CONVECTION AND EVEN THO LOW TOP...PROBABLY VERY PRODUCTIVE. THE
00Z GFS AND CONSERVATIVE EC QPF CONTS QUITE A GOOD OUTBREAK
TONIGHT. THEREFORE...HAVE IT IN THE FCST. THIS RFALL...COULD
PRODUCE RENEWED SMALL STREAM FLOODING...CERTAINLY STOP ANY
MAINSTEM RECESSIONS OR CONTRIBUTE TO FURTHER INCREASES IN THE FCST
STAGES.
DEFINITELY CONCERNED ABOUT A 3 TO 6 HR PERIOD OF WIDESPREAD 1-2
INCH RAINS NNJ AND ANOTHER .3 TO 1.0 IN E PA TONIGHT.
THREE DAY STORM TOTALS SHOULD THEREFORE BY 12Z THURSDAY BE RANGING
BETWEEN 4 AND 8 INCHES IN NNJ AND 3 AND 6 INCHES NE PA.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE AREA OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL
STORM LEE SHOULD BE LOCATED OVER THE OHIO VALLEY ON THURSDAY. THIS
WILL CONTINUE THE THREAT OF RAIN FOR THE AREA. HOWEVER, THE LOW IS
EXPECTED TO ROTATE WESTWARD DURG THE DAY, SO PRECIP CHCS MAY BE A
BIT LOWER THAN PREV DAYS AND WE COULD JUST BE LOOKING AT MAINLY
AFTN SHWRS/TSTMS. BY THURSDAY NIGHT AND FRIDAY, THE UPPER LOW
BEGINS TO WEAKEN AND FILL AND WHILE THERE WILL BE LINGERING PRECIP
CHANCES, THEY SHOULD CONTINUE TO DECREASE. MEANWHILE, HRCN KATIA
WILL MAKE ITS CLOSEST APPROACH TO THE REGION THURSDAY NIGHT, BUT
BE WELL OFFSHORE SO THAT THE ONLY AFFECTS SHOULD BE ROUGH SEAS AND
RIP CURRENTS.
A FRONTAL BOUNDARY FROM THE NORTH IS EXPECTED TO DROP INTO OUR
REGION OVER THE WEEKEND. THIS FRONT, COUPLED WITH THE LINGERING
MOISTURE AND INSTABILITY FROM THE PERSISTENT UPR LOW WILL STILL
BRING SOME SHOWERS AND TSTMS TO THE REGION MAINLY IN THE AFTN AND
EVENING.
WK HIGH PRESSURE BUILD IN FOR MONDAY AND TUESDAY AND THOSE SHOULD BE
DRY DAYS BEFORE ANOTHER CDFNT APPROACHES TUESDAY NIGHT OR WEDNESDAY.
TEMPERATURES LOOK TO BE IN THE UPPER 70S TO MID 80S EARLY IN THE PD,
THEN MID 70S TO AROUND 80 LATE IN THE PD.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
THE 18Z TAFS WILL BRING ALL OUR TERMINALS BACK TO IFR CONDITIONS
BY THIS EVENING WITH THE HIGHEST IMPACTS FROM THE HEAVIEST RAIN
WESTERN AND NORTHERN AIRPORTS. AS FAR AS THE TERMINALS GO, THE
WORST CONDITIONS ARE FORECAST FOR KRDG.
THE NORTH TO SOUTH BAND OF CONVECTION IS EXPECTED TO SLOWLY DRIFT
EAST THIS AFTERNOON AND EARLY THIS EVENING. CONFIDENCE ABOUT HOW
EAST THIS DRIFT GOES IS AVERAGE. WE BRING IT TO THE KPHL TERMINALS
AND NOT TO KACY AND KMIV. ONLY MENTION OF TSRA IS AT KRDG WHERE
CONFIDENCE IS HIGHEST, WE MENTION A CB CLOUD GROUP INTO THE KPHL AREA.
THE ONSHORE FLOW SHOULD BRING AN IFR CIG BACK TO THE TERMINALS.
ALSO THE FRONTAL BOUNDARY FROM ABOUT KPNE TO KBLM SHOULD MOVE
LITTLE AND ACT AS AN ADDITIONAL FOCSU FOR SHOWER DEVELOPMENT TONIGHT.
WE ARE NOT EXPECTING AS MUCH WIDESPREAD SHRA ACTIVITY ON THURSDAY
MORNING AND CONDITIONS SHOULD IMPROVE TO AT LEAST MVFR LEVELS
DURING THE MORNING.
OUTLOOK...
THERE WILL STILL BE SOME LINGERING SHOWERS AND TSTMS THURSDAY
AFTERNOON THROUGH EARLY FRIDAY, BUT PRECIP CHCS WILL BE LESS THAN
RECENT DAYS. HOWEVER, THERE WILL STILL BE A LOT OF LOW LEVEL
MOISTURE AROUND. SO, EXPECT A LOT OF MVFR AND EVEN IFR WITH
SHOWERS AND ANY TSTMS AND EVEN OUTSIDE OF THOSE TIMES WITH GENERAL
LOW CLOUDS AND FOG. BY LATER THERE SHOULD BE ENOUGH DRYING MOVING
IN THAT CONDS SHOULD IMPROVE TO VFR. HOWEVER, WITH THE UPPER LOW
SLOWLY WEAKENING, BUT REMAINING IN PLACE, THERE WILL STILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE PERIOD.
&&
.MARINE...
SCA CONDS IN PROGRESS. 7 FT SEAS WILL CONT SLOWLY BUILDING THE
NEXT 24 HRS...MAINLY AS SWELL AND WE MAYBE ABLE TO MOVE THE SCA
INTO SCA FOR HAZ SEAS LATE TODAY WHEN G ESE WIND TO NEAR 25 KTS
DIMINISHES.
OUTLOOK THU-SAT...
AN ELY ONSHORE FLOW WILL CONTINUE THRU THURSDAY. THE WINDS WILL
THEN BECOME MORE NELY THURSDAY NIGHT AND MORE WLY AND THEN SLY ON
FRIDAY. HRCN KATIA WILL MAKE ITS CLOSEST APPROACH THURSDAY NIGHT
BEFORE SPEEDING BY ON FRIDAY. EXPECT SEAS TO STAY ELEVATED THRU
THURS OR FRIDAY IN RESPONSE TO THE ELY WIND THEN THEY WILL DROP OFF
INTO THE WEEKEND. WIND SPEEDS ARE FCST TO REMAIN BELOW 25 KTS THRU
THE PD. HOWEVER DUE TO THE ELEVATED SEAS, A SCA SEEMS LIKELY THRU
ABOUT FRIDAY.
&&
.HYDROLOGY...
FFA...EXTENDED THROUGH 22Z THU. COORD WITH CTP ON THIS AND WHILE
THERE WILL BE FLASH FLOOD WARNINGS IT WAS DECIDED TO STICK WITH
THE CURRENT HEADLINE AND MAKE MENTION IN THE BODY OF THE WATCH.
EXTENSION IS PRIMARILY FOR NE NJ...MODELS CONTINUE TO SUGGEST
THAT WHILE A DRY SLOT POKES NWD THRU DEL/NJ TODAY...ANOTHER WAA
PULSE SHOVES NWD ALONG THE NJ COAST TONIGHT AND THE GFS I THINK
HAS A HANDLE ON THE POTENCY...WITH SUBSTANTIAL RFALL THIS COMING
WED NIGHT FROM NE NJ THRU LI.
PNS'S ISSUED FOR ALL REPORTS RCD OR TALLIED AFTER 7 PM THIS PAST
TUE EVENING. THIS WILL BE FOR AMTS GREATER THAN 3.5 INCHES ONLY.
MODEL QPF AMTS NW OF THE WARM FRONT WILL CONTINUE TO BE UNDERPLAYED
HERE NEARER THE HIGHER PWAT AND HIGHER INSTABILITY THROUGH THURSDAY.
INCLUSIVE OF THIS IS WARM PROCESS RAINS...TROPICAL INFLUENCE WHICH
WITH SUBTLE LIFT RESULTS IN HIGHER QPF THAN MODELED.
WITH SATURATED SOIL FROM EXCESSIVE PREVIOUS RAINS...AND ALREADY
HIGH STREAM LEVELS...RUNOFF WILL BE FORCED TO FIND ABOVE GROUND
AVENUES.
ADDITIONAL KPHI FLOOD WARNINGS AND STATEMENTS ARE LIKELY THROUGH THE
NEXT 48 HOURS. GRAPHICAL FORECASTS...UPDATED AT LEAST EVERY SIX
HOURS...CAN BE FOUND ON AHPS.
FWIW...MUST BE MANY REPORTS OF 20-25 INCH RAINS SINCE ~AUGUST 9 IN NJ.
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD ADVISORY ISSUED FOR THE SE WIND GOING UP THE DELAWARE
BAY AND DELAWARE RIVER FLOW FOR THIS EVENINGS HIGH TIDE.
FRESHWATER RUNOFF IS ALSO HELPING. THE OCEAN SIDE SHOULD COME
CLOSE, BUT JUST FALL SHORT OF MINOR TIDAL AND NOT CONFIDENT ABOUT
CHESAPEAKE BAY ATTM TO HOIST ADVYS.
&&
.RIP CURRENTS...
HIGH RISK FOR DANGEROUS RIP CURRENTS ISSUING NOW. CERTAINLY HIGH
TOMORROW AS SWELLS BUILD FURTHER.
LONG PERIOD SWELLS FROM HURRICANE KATIA WILL LIKELY CAUSE DANGEROUS
RIP CURRENT CONDITIONS ALONG THE NEW JERSEY AND DELAWARE COASTS
THROUGH FRIDAY EVEN THOUGH THE HURRICANE ITSELF WILL PASS WELL OFFSHORE.
HIGH RISK POTENTIAL CONTS INTO FRIDAY AFTER WHICH...SWELLS
DECREASE RAPIDLY THIS WEEKEND.
WE MAY ALSO NEED A HIGH SURF ADVISORY AT SOME POINT THURSDAY OR FRIDAY
BUT WE HAVE HELD OFF FOR NOW AS WE ARE NOT CONFIDENT ON 8 FOOT BREAKERS
IN OUR SURF ZONE.
&&
.CLIMATE...
DAILY RER RAINFALL RECORDS
TUESDAY 9/6 WEDNESDAY 9/7
KABE 2.09 2008 1.33 1925
KPHL 2.19 2008 1.22 1999
KILG 2.73 2008 1.62 1926
KACY 3.15 1908 1.53 1877
2.01 AT KABE. NO RER. TWO DAY STP 4.34
2.17 AT KPHL. NO RER. TWO DAY STP 2.25
2.18 AT KILG. NO RER.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ054-055-060>062-
067>071.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 1 AM EDT
THURSDAY FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NJZ001-007>010-012-
013-015>019.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 1 AM EDT
THURSDAY FOR NJZ016>019-021.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR NJZ014-024>026.
DE...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR DEZ001.
COASTAL FLOOD ADVISORY FROM 6 PM THIS EVENING TO 1 AM EDT
THURSDAY FOR DEZ001-002.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR DEZ004.
MD...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...DRAG/GIGI
SHORT TERM...DRAG
LONG TERM...NIERENBERG
AVIATION...DRAG/GIGI/NIERENBERG
MARINE...DRAG/NIERENBERG
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
CLIMATE...Hazardous weather outlook, Sep 7, 11:42 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1142 AM EDT WED SEP 7 2011 DEZ001-NJZ016>019-PAZ070-071-081545- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE- PHILADELPHIA- 1142 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ003-MDZ012-015-019-020-NJZ020-022-023-027-081545- INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-ATLANTIC- CAPE MAY-SOUTHEASTERN BURLINGTON- 1142 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-NJZ021-081545- KENT-CUMBERLAND- 1142 AM EDT WED SEP 7 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-PAZ060-067-068-081545- CECIL-BERKS-CHESTER-MONTGOMERY- 1142 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-081545- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1142 AM EDT WED SEP 7 2011 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE RISK OF DANGEROUS RIP CURRENTS THURSDAY AND FRIDAY IS HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-081545- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1142 AM EDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-081545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1142 AM EDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-013-015-PAZ054-055-061-062-069-081545- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-BUCKS- 1142 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 7, 12:04 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1204 PM EDT WED SEP 7 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ016-017-PAZ054-060-061-067- 068-070-071-071800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CARBON-BERKS-LEHIGH- CHESTER-MONTGOMERY-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...GLASSBORO...JIM THORPE...READING... ALLENTOWN...WEST CHESTER...NORRISTOWN...MEDIA...PHILADELPHIA 1204 PM EDT WED SEP 7 2011 ...SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WERE FORMING... SCATTERED SHOWERS WERE FORMING OVER THE NORTHEAST MARYLAND SHORE...CENTRAL AND NORTHERN DELAWARE...AND SOUTHEASTERN PENNSYLVANIA. THESE SHOWERS AND A FEW THUNDERSTORMS MAY BECOME MORE NUMEROUS AND INTENSIFY THROUGH MIDDAY AND EARLY AFTERNOON. THE SHOWERS AND THUNDERSTORMS WILL MOVE NORTHWARD AT 30 TO 35 MILES AN HOUR. SOME OF THE SHOWERS WILL CONTAIN CORES OF HEAVY RAIN...BUT WITH THEIR SPEED OF MOVEMENT ANY ONE LOCATION SHOULD BE LIMITED TO A QUARTER OF AN INCH OR LESS THROUGH EARLY AFTERNOON.
Special weather statement, Sep 7, 1:32 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
132 PM EDT WED SEP 7 2011
PAZ060-067-071830-
BERKS PA-CHESTER PA-
132 PM EDT WED SEP 7 2011
...A STRONG THUNDERSTORM WILL AFFECT BERKS AND CHESTER COUNTIES...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF NEWARK...MOVING NORTH AT 30
MPH. THE THUNDERSTORM WILL BE NEAR PARKESBURG...ATGLEN AROUND 145
PM...HONEY BROOK AROUND 200 PM...MOHNTON...FLYING HILLS AROUND 215
PM...SHILLINGTON AND KENHORST AROUND 230 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4042 7618 4046 7583 3983 7577 3981 7600
3987 7602 3987 7601 3992 7601 4003 7595
4011 7595 4014 7590 4030 7615
HAYESSpecial weather statement, Sep 7, 1:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
134 PM EDT WED SEP 7 2011
MDZ008-012-071830-
CECIL MD-KENT MD-
134 PM EDT WED SEP 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND KENT COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF ELKTON...MOVING NORTH AT 30
MPH. THE THUNDERSTORM WILL BE NEAR NORTH EAST...BAY VIEW AROUND 145
PM...CALVERT AND FAIR HILL AROUND 200 PM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3938 7607 3941 7605 3942 7602 3945 7600
3946 7602 3951 7599 3953 7600 3954 7607
3956 7610 3972 7610 3971 7579 3928 7576
3931 7610 3938 7610
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Morris, Somerset | 14 hr |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Morris, Somerset | 4 days |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Somerset | 3 days |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Hunterdon, Somerset | 56 hr |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Somerset | 14 hr |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 25 hr |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Middlesex, Somerset | 3 days |
| Sep 6, 8:28 PM EDT | River Flood Warning | PHI | Morris | 20 hr |
| Sep 7, 4:15 AM EDT | River Flood Warning | PHI | Morris, Passaic | 3 days |
| Sep 7, 4:34 AM EDT | River Flood Warning | PHI | Bergen, Morris, Passaic | 17 hr |
| Sep 7, 5:42 AM EDT | Areal Flood Warning | PHI | Morris | 28 hr |
| Sep 7, 6:12 AM EDT | Rip Current Statement | PHI | Atlantic, Cape May, Monmouth, Ocean | 65 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Sussex, Warren | 60 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon, Warren | 67 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon, Mercer | 68 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon | 67 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon | 67 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon, Mercer | 64 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Hunterdon, Mercer | 67 hr |
| Sep 7, 10:05 AM EDT | River Flood Warning | PHI | Mercer | 68 hr |
| Sep 7, 11:48 AM EDT | Coastal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 18 hr |
| Sep 7, 7:39 PM EDT | Coastal Flood Warning | PHI | Burlington, Camden, Gloucester | 6 hr |
| Sep 6, 10:31 PM EDT | Areal Flood Warning | PHI | Berks, Lehigh | 15 hr |
| Sep 6, 11:13 PM EDT | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 3 days |
| Sep 6, 11:19 PM EDT | River Flood Warning | PHI | Montgomery | 17 hr |
| Sep 7, 12:59 AM EDT | River Flood Warning | PHI | Chester, Delaware | 41 hr |
| Sep 7, 3:40 AM EDT | River Flood Warning | PHI | Montgomery, Philadelphia | 54 hr |
| Sep 7, 3:47 AM EDT | River Flood Warning | PHI | Delaware | 4 hr |
| Sep 7, 4:26 AM EDT | River Flood Warning | PHI | Berks, Montgomery | 6 hr |
| Sep 7, 4:26 AM EDT | River Flood Warning | PHI | Montgomery | 3 days |
| Sep 7, 9:48 AM EDT | River Flood Warning | PHI | Lehigh, Northampton | 5 hr |
| Sep 7, 1:32 PM EDT | Special Weather Statement | PHI | Berks | 58 min |
| Sep 7, 1:38 PM EDT | Special Weather Statement | PHI | Lebanon | 52 min |
| Sep 7, 1:50 PM EDT | Areal Flood Advisory | PHI | Berks | 17 min |
| Sep 7, 2:05 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Sep 7, 2:36 PM EDT | Special Weather Statement | PHI | Berks | 54 min |
| Sep 7, 2:39 PM EDT | Special Weather Statement | PHI | Chester | 66 min |
| Sep 7, 3:06 PM EDT | Flash Flood Warning | PHI | Chester | 4 hr |
| Sep 7, 3:33 PM EDT | Flash Flood Warning | PHI | Berks, Chester | 4 hr |
| Sep 7, 3:49 PM EDT | Special Weather Statement | PHI | Berks, Chester | 56 min |
| Sep 7, 4:06 PM EDT | River Flood Warning | PHI | Berks, Montgomery | 41 hr |
| Sep 7, 4:06 PM EDT | River Flood Warning | PHI | Berks | 45 hr |
| Sep 7, 4:09 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Lehigh, Montgomery, Northampton, Philadelphia | 66 min |
| Sep 7, 5:10 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more | 3 hr |
| Sep 7, 6:07 PM EDT | River Flood Warning | PHI | Chester | 10 hr |
| Sep 7, 7:14 PM EDT | Areal Flood Advisory | PHI | Berks | 65 min |
| Sep 7, 7:21 PM EDT | Areal Flood Warning | PHI | Berks, Chester | 14 hr |
| Sep 7, 7:32 PM EDT | Special Weather Statement | PHI | Berks | 58 min |
| Sep 6, 10:21 PM EDT | Flash Flood Warning | PHI | Caroline, Cecil, Kent, Queen Anne's, Talbot | 3 hr |
| Sep 7, 4:40 PM EDT | River Flood Warning | PHI | Cecil, Harford | 4 days |
| Sep 7, 6:34 PM EDT | Special Weather Statement | PHI | Cecil, Kent, Queen Anne's | 56 min |
| Sep 7, 7:52 PM EDT | Special Weather Statement | PHI | Harford | 53 min |
| Sep 7, 7:32 AM EDT | River Flood Warning | PHI | New Castle | 3 hr |
Nearby
Special Weather Statements in Maryland, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.